Lumpy Juvederm Lip fillers? Is this normal? Had it done 5 days ago. Please help! (Photo)

Hi! I had juvederm ultra 3 done in my lips 5 days ago and as the swelling has gone down, I've noticed lumps getting worse. My top lip on my left hand side is much more solid and feels basically like i have a pea/bean stuck in my lip, I can feel it when not moving my mouth (from the inside of my mouth/just under my lip & against my teeth/gums)it's getting annoying now! It's also hand for me to smack/rub my lips together because of this.

Doctor Answers 5

Juvederm Lip Filler Results

Bruising and swelling are common after lip filler injections and can take 7-14 days to resolve. I would wait 2 weeks and then evaluate your lips. At that time, any lumps can be treated with massage and/or hyaluronidase injection.

Lip Swelling/Bumps After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

It takes roughly 2 weeks to see the final outcome, I suggest waiting to see the final result. This can always be reversed withy hyaluronidase if you are unhappy with the results. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Lump after Juvederm

Thank you for your question Pinky249. Juvederm works well to enhance the lips. Lumps and bumps are not uncommon after a treatment. I recommend to my patients to gently massage the area for 5 minutes at a time, 5 times per day, for the first 5 days. I have patients return two weeks after their treatment to take after photographs and assess their results. At that time dissolving certain parts with hyaluronidase may be done. Please follow up with your doctor for specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

Lumps after lip injections

This can occur and will almost always improve by day 10. If not, discuss with your injector and get them dissolved. Please see link for more details.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Lumps after Juvederm

Thank you for your question. It can be normal to have some slight lumps and bumps after Juvederm (or other products) are used to augment your lips. Sometimes the product shifts a bit after injection, or sometimes the product may have been placed a little too superficially. Regardless, the good news is that it typically does get better. You can start a gentle massage to help soften the product a bit; if the lumps persist over the next week or two (once all the swelling has subsided), then your injector can help to guide you further - sometimes, a small injection of a hyaluronidase (something to dissolve the product), can be placed directly into the area to get rid of the bumps. Best of luck! 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.